Thunderstorm Wind, Monmouth
- When
- August 5, 3:00 PM EST
- Where
- Monmouth County, Eatontown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 40.283, -74.083
A severe thunderstorm pulled down several trees and power lines near New Jersey State Route 36 and the Monmouth Mall in Eatontown Borough.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm pulled down several trees and power lines near New Jersey State Route 36 and the Monmouth Mall in Eatontown Borough.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 5, 1:50 PM EST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 250 PM EDT TUE AUG 5 2003 THE UPPER TROUGH IS NOW COVERING THE FCST AREA...EMBEDDED SHORT WAVES WITHIN THE TROUGH WILL BE TRIGGERS FOR PCPN. WHEN THEY MOVE THROUGH DURING THE DAYLIGHT HOURS...THE HEATING OF THE DAY WILL ALLOW ANY DVLPG PCPN TO BE MORE WIDESPREAD THEN WHEN THE SAME SITUATION HAPPENS AT NIGHT. THE DIFFICULT PART OF THE FCST IS TIMING THE SHORT WAVES. THE ETA AND AVN HAVE DIFFERENT TIMING THROUGH THE FCST PERIOD. THEREFORE...I WILL ONLY TRY TO TIME THE PCPN EARLY IN THE PERIOD AND EMPHASIZE THE DIURNAL NATURE OF THE PCPN. POPS WILL GENERALLY REFLECT GUIDANCE. TO ALL SURROUNDING OFFICES...THANKS FOR YOUR COOR. LONG RANGE...THE PATTERN CONTINUES. HOWEVER...BY TUE...THE UPPER TROUGH LOOKS TO WEAKEN AND FLATTEN OUT ENOUGH TO LEAVE PCPN OUT FOR NOW...ALTHOUGH ISOLATED CNVCTN REMAINS PSBL. FCSTID = 9 MPO 66 77 64 80 / 80 50 40 40 ABE 68 83 65 85 / 70 60 50 40 RDG 68 83 65 85 / 70 50 50 40 PHL 70 85 72 87 / 50 50 50 40 12N 69 81 66 84 / 80 60 60 50 SMQ 68 84 67 86 / 70 60 70 40 TTN 69 86 70 86 / 60 60 60 40 MIV 69 85 70 87 / 40 50 50 40 ACY 72 82 72 85 / 40 60 60 40 ILG 70 85 72 87 / 40 50 50 40 DOV 70 85 71 87 / 40 40 40 40 GED 71 86 71 87 / 50 40 40 40 ESN 71 84 72 87 / 40 30 30 40 .PHI... DE...NONE. MD...NONE. NJ...FLOOD WATCH FOR THIS EVENING FOR ZONES NJZ001...NJZ007>008. PA...FLOOD WATCH FOR THIS EVENING FOR ZONES PAZ054>055...PAZ061>062. MARINE...NONE (SCA DISCONTINUED). RNS
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-051115- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 420 AM EDT TUE AUG 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY A FLOOD WATCH HAS BEEN ISSUED FOR THE LEHIGH VALLEY...THE POCONO MOUNTAINS AND NORTHWEST NEW JERSEY. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE AREA. BIGGEST THREATS ARE EXCESSIVE RAINFALL AND LARGE HAIL ALTHOUGH GUSTY WINDS BELOW 45 MPH CAN BRING DOWN SOME TREES WITH THE WET GROUND. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE COAST. .DAYS TWO THROUGH SEVEN... THE THREAT FOR SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS EXISTS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. WN
DEZ002>004-MDZ012-015-019-020-051700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1120 AM EDT TUE AUG 5 2003 ...THUNDERSTORMS MOVING ACROSS THE DELMARVA... AN AREA OF THUNDERSTORMS...SOME WITH WIND GUSTS TO 35 MPH...WILL MOVE ACROSS PORTIONS OF DELAWARE AND THE NORTHERN MARYLAND EASTERN SHORE FROM SOUTHWEST TO NORTHEAST LATE THIS MORNING AND EARLY THIS AFTERNOON. THE STRONGEST STORMS HAVE FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY DOWNPOURS IN ADDITION TO GUSTY WINDS. ANY LIGHTNING IS POTENTIALLY DEADLY...AND THE DOWNPOURS COULD CAUSE SOME PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. MPD
DEZ001>004-MDZ008-012-015-019-020-051800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1225 PM EDT TUE AUG 5 2003 ...THUNDERSTORMS MOVING ACROSS THE DELMARVA... AN AREA OF THUNDERSTORMS...SOME WITH WIND GUSTS OF 25 TO 35 MPH... WILL MOVE ACROSS PORTIONS OF DELAWARE AND THE NORTHERN MARYLAND EASTERN SHORE FROM SOUTHWEST TO NORTHEAST EARLY THIS AFTERNOON. THE STRONGEST STORMS HAVE FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY DOWNPOURS IN ADDITION TO GUSTY WINDS. ANY LIGHTNING IS POTENTIALLY DEADLY...AND THE DOWNPOURS COULD CAUSE SOME PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. MPD
DEZ001-MDZ008-PAZ060-067-051915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 144 PM EDT TUE AUG 5 2003 ...STRONG THUNDERSTORM NORTHEAST MARYLAND... AT 140 PM RADAR WAS TRACKING AN INTENSIFYING THUNDERSTORM OVER HARFORD COUNTY IN NORTHEAST MARYLAND. THIS STORM HAS SHOW AN INCREASE IN INTENSITY OVER THE PAST 15 MINUTES AND WAS MOVING TO THE NORTH AT 25 TO 30 MPH. ON ITS PRESENT MOVEMENT...THE THUNDERSTORM WILL SKIRT THE WESTERN BORDER OF CECIL COUNTY MARYLAND AND THE EXTREME SOUTHWEST PART OF CHESTER COUNTY. TORRENTIAL RAIN...FREQUENT LIGHTNING AND POSSIBLE WIND GUSTS OF 35 TO 40 MPH ARE POSSIBLE. EBERWINE
The Philadelphia radar (KDIX), 47 km away, was scanning. The volume nearest the first event began at 19:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2003Every state in 2003This day in weather historyWarnings in New Jersey, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333150.